How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Hello, I ran out of my Effexor ER 75mg and than had to wait

This answer was rated:

Hello,

I ran out of my Effexor ER 75mg and than had to wait for refill script from the doctor's office. I am on my 3rd day without taking my med. I am feeling horrible electrocuting schocks throughout my body and brain. Is this normal? Hopefully I get my meds today. When I do get them, do I drink my regular dosage as normal? This is a weird feeling!!

Thanks

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help.

Elliott, LPCC, NCC :

This feeling, called paraesthesis, or brain zaps or body zaps, is a common feature of sudden withdrawal of this medication.

Elliott, LPCC, NCC :

I advise that you see your doctor right away and either get a sample dose or a prescription for fluoxetine (Prozac) to help stop this. Effexor is a powerful antidepressant and weaning or quitting cold turkey as you did, is likely to cause this symptom and others as well.

Elliott, LPCC, NCC :

It is not dangerous but is horribly uncomfortable. In some cases it can be very debilitation and I urge you to act as soon as possible.

Customer:

I will be getting back on my Effexor today. I stopped abruptly as I was unaware that the pharmacy needed a new refill script from my dr's office. It took this long to get it.

Customer:

I received a call back from the nurse stating that the refill script was sent over to the pharmacy. I will be giving them a call. This is a horrible feeling.

Customer:

I am currently on once a day dosage. When I get back on it, do I just take as regular. Does it matter that I missed out 2 days of this med?

Elliott, LPCC, NCC :

I am so glad to hear that you can do it. You could talk to your doctor about giving you a different antidepressant instead of Effexor because it does have so many other side effects..

Elliott, LPCC, NCC :

Just resume your medication as prescribed and the brain/body zaps should stop.

Customer:

That is so good to hear. I thought I was feeling things!!

Customer:

This is the first time I feel any side effects while on this medication.

Elliott, LPCC, NCC :

This is a typical reaction of SSRI withdrawal.

Customer:

I have been on it for a couple of months already and it has been working fine.

Elliott, LPCC, NCC :

Perhaps it is working well for you without effects. That is excellent.

Customer:

Yes it has.

Elliott, LPCC, NCC :

I am sure you will not let it lapse again. :)

Customer:

Oh not I won't. I will make sure of that!! Thank you for your response!!

Elliott, LPCC, NCC :

You are quite welcome. I shall keep you in my prayers for a quick recovery from these awful side effects.

Customer:

Thank you!

Elliott, LPCC, NCC :

You are very welcome.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott, LPCC, NCC, CCMHC, CCMHC

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions